Identifying Berwald Finsler Geometries

Christian Pfeifer, Sjors Heefer, Andrea Fuster

Research output: Working paperAcademic

Abstract

Berwald geometries are Finsler geometries close to (pseudo)-Riemannian geometries. We establish a simple first order partial differential equation as necessary and sufficient condition, which a given Finsler Lagrangian has to satisfy to be of Berwald type. Applied to (α,β)-Finsler spaces, respectively (A,B)-Finsler spacetimes, this reduces to a necessary and sufficient condition for the Levi-Civita covariant derivative of the defining 1-form. We illustrate our results with novel examples of (α,β)-Berwald geometries which represent Finslerian versions of Kundt (constant scalar invariant) spacetimes. The results generalize earlier findings by Tavakol and van den Bergh, as well as the Berwald conditions for Randers and m-Kropina resp. very special/general relativity geometries.
Original languageEnglish
Pages1-9
Number of pages9
Publication statusSubmitted - 5 Nov 2019

Fingerprint Dive into the research topics of 'Identifying Berwald Finsler Geometries'. Together they form a unique fingerprint.

Cite this